Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


time for meds
Aug 15, 2007

Today I found out my last test showed 120 cd4 and 75500 vl. 3 months ago it was showing 320 cd4 and 70000 vl. Now my doctor has me on Sulfatrim to clear up any chest infection and I will begin my meds in about a week. He suggested Truvada and sustiva till we have the Atripla available here. Do you think I should have had a chest xray to see if there are any infections or do you suggest the Sulfatrim? I am concerned about the side effects.

Response from Dr. Young

Thanks for your post.

I'd agree that it is a reasonable time to consider starting HIV medications, with a CD4 count that is below 350.

Trimethoprim/sulfa (Sulfatrim, Bactrim) is a antibiotic that is often used for routine respiratory tract infections for a time that is generally less than 2 weeks in duration. Trimethoprim/sulfa is also the drug of choice to prevent Pneumocystis pneumonia (PCP)- in this situation, persons with CD4 counts below 200 or with a clinical diagnosis of AIDS would stay on trim/sulfa until the CD4s are reproducibly above 200. As for the chest X-ray, if you're having respiratory symptoms, I'd think that getting the test isn't unreasonable.

Hope this helps, best of health to you. BY



Previous
early signs drug resistance
Next
Magnetise water theraphy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement